MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PRESSURE SENTINEL INTRAMEDULLARY SYSTEM FLEXIBLE REAMER LONG; INSTRUMENT, SURGICAL, ORTHOPEDIC ACCESSORIES/ATTACHMENTS

ZIMMER BIOMET, INC. PRESSURE SENTINEL INTRAMEDULLARY SYSTEM FLEXIBLE REAMER LONG; INSTRUMENT, SURGICAL, ORTHOPEDIC ACCESSORIES/ATTACHMENTS
Catalog Number 00221801200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in canada.The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during an intramedullary tibia nail procedure, the long flexible reamer fractured after applying a suprapatellar nailing technique and reaching a point of resistance in the diaphysis.The surgeon retrieved all pieces of the reamer and then pulled the reamer out by hand to insert the nail.No additional complications were reported as a result of this malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed annex g code - mechanical (g04) - drill.The reported event is confirmed by provided photos.Visual examination of the provided pictures identified the shaft of the device is fractured.A review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
PRESSURE SENTINEL INTRAMEDULLARY SYSTEM FLEXIBLE REAMER LONG
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC ACCESSORIES/ATTACHMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20355817
Report Number0001822565-2024-03166
Device Sequence Number8086291
Product Code HWE
UDI-Device Identifier00889024038523
UDI-Public(01)00889024038523(10)63659802
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00221801200
Device Lot Number63659802
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 YR
Patient SexUnknown